EconPapers    
Economics at your fingertips  
 

Stability of sums of independent random variables

André Adler and Rainer Wittmann

Stochastic Processes and their Applications, 1994, vol. 52, issue 1, 179-182

Abstract: In this paper we establish a relationship between convergence in probability and almost surely for sums of independent random variables. It turns out that whenever there is a relatively stable weak law of large numbers, there is a corresponding strong law. Our goal is to explore whether or not there exist constants that asymptotically behave like our partial sums. Previous results seem to indicate, in the i.i.d. case, that whenever the tails of the distribution at hand are regularly varying with exponent minus one and P{X x}), then one can always find constants so that the weighted and normalized partial sums converge to one almost surely. However, a few extreme cases until now had offered evidence to the contrary. Herein, we show that even in those cases almost sure stability can be obtained.

Keywords: Stability; Regular; variation; St.; Petersburg; game (search for similar items in EconPapers)
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(94)90107-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:52:y:1994:i:1:p:179-182

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:52:y:1994:i:1:p:179-182